MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TWO PIN PLUG, MONITOR CABLE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TWO PIN PLUG, MONITOR CABLE
Model Number 153625H
Medical Device Problem Codes No Display/Image (1183); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the temperature sensor was defective on the day of use.Per additional information via email from ibc on 19jan2022, temperature sensor is only mentioned as defective, and the details are unknown.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.A temperature sensing extension cord was returned opened without original packaging.A photo sample was also returned.No damage was noted in the photo sample, and no testing was able to be completed.The physical sample was evaluated.No damage to the cord was noted.Sample meets visual requirements.Using a multimeter, the resistance was measured at room temperature.Resistance was taken and found to be 0.04 ohms, which does not meet specification.The cord was connected to an in-house temperature sensing catheter submerged in a water bath.Water bath was held at 37 degrees celsius.While water bath temperature remained constant, the resistance values changed erratically.The product was used for diagnostic purposes.A potential root cause for this failure mode could be, "user damaged pins when inserting connector".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "for use with compatible 400-series temperature monitors do not autoclave or sterilize the monitor cable by ethylene oxide.Wipe the monitor cable with a soft cloth using a solution of mild detergent and warm water or disinfectant.Dry thoroughly." the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the temperature sensor was defective on the day of use.Per additional information via email from ibc on 18jan2022, stated that the temperature sensor was only mentioned as defective, and the details were unknown.

Brand Name
BARD® TWO PIN PLUG, MONITOR CABLE
Common Device Name
MONITOR CABLE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13390004
Report Number1018233-2022-00222
Device Sequence Number4678312
Product Code EZL
UDI-Device Identifier00801741045905
UDI-Public(01)00801741045905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number153625H
Device Catalogue Number153625H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date01/29/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown